I had 0.5ml Juverderm to my lips for the first time 2 weeks ago. Is this swelling or bumps? (photo)

 I am happy with the look of my lips until I smile and can see these bumps, they are only visible on my upper lip and my lower lip feels very smooth. I did have a small bruise to the right side upper lip which has now faded, do you think this is down to swelling still or the distribution of the filler? I'm unsure with it being my first time. The injector that I went to is very qualified and very respected in her profession.

Doctor Answers 6

Juvederm Lip Filler: 2 Weeks on

Dear missbella1988:

Considering that you are 2 weeks post injection, this is likely to represent filler.  My recommendation is to follow up with your injector to attempt massaging it initially and consider dissolving it with hyaluronidase if desired outcome is not met after massaging.  All the best.


Juvederm

Typically all swelling will resolve within two weeks. It looks like it is most likely filler, since it has been over two weeks. I would recommend you return to your injector so they can even out the area. 

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Lump Cessation--Hyaluronidase to Partially Dissolve

This is most likely some filler. I recommend following up with your injector. This can be partially reversed with hyaluronidase. See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

Bumps after lip injections with Juvederm

Hi missbella1988,

Typically by week 2, the swelling should have subsided. You should visit the physician who injected you for a follow-up as she will possibly massage the area where you feel/notice the bumps. Alternatively, she may decide to inject an enzyme called hyaluronidase which will partially dissolve the filler in the area where the bump is. Best of luck, Manish Khanna MD

Manish Khanna, MD, FRCP(C)
Montreal Dermatologic Surgeon
4.5 out of 5 stars 15 reviews

2 weeks after lip filler, results are there to stay

I would discuss with your provider. It won't go away. It is an accumulation of the filler. You probably need hyaluronidase to bring that bump down. It takes about 2 weeks for the swelling and bruising to go away.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Bump after Juvederm Lip Injection

Both swelling and bruising are common after lip filler injection although at 2 weeks out, swelling and most of the bruising should have resolved. At this point, the lumps maybe related to filler placement. I would followup with your injector. Some of these lumps may still be massaged out. Alternatively, hyaluronidase injection can help with the lumps as well. Good luck.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.